# SDR CA190605005

- Difficulty date: May 25, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Ayres S2RT34RESTD
- Aircraft time: 4,365 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Diode
- Part number: 9043T190
- Condition: Shorted
- Location: Master Switch
- Part time: 4,266 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) A `BURNT ELECTRICAL` SMELL WAS PERCEIVED THEN SMOKE WAS NOTICED IN THE COCKPIT. AS A PRECAUTION, THE GENERATOR WAS SELECTED OFF. WITHIN A MINUTE, THE SMOKE DISSIPATED AND AIRCRAFT LANDED SAFELY. THE BATTERY WOULD NOT TURN OFF HAD TO BE DISCONNECTED TO REMOVE POWER FROM THE AIRCRAFT. INSPECTION REVEALED THAT THE GROUND WIRE, AS WELL AS THE MASTER RELAY DIODES, FROM THE MASTER SWITCH TO THE MASTER RELAY HAD MELTED AND DAMAGED ADJACENT WIRING IN ITS BUNDLE. WE BELIEVE THAT THE MASTER RELAY SUPPRESSION DIODE SHORTED CAUSING A DIRECT PATH TO GROUND FOR THE POWER SUPPLY. THIS CAUSED THE WIRE TO HEAT UP AND MELT ITS COVERING WHICH CAUSED THE SMOKE. IT WAS ALSO THE CAUSE FOR NOT BEING ABLE TO POWER DOWN THE MASTER RELAY. (TC# 20190605005)
